Alert archive / Kansas / Areal Flood Warnings in 2018
Areal Flood Warning 21, NWS Dodge City, KS
NWS Dodge City, KS issued this areal flood warning at Oct 9, 2018, 2:52 PM CDT for Pratt County, Kansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 2:52 PM CDT (19:52 UTC)
- Expired
- Oct 10, 2018, 2:45 AM CDT
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Pratt County, KS
The radar
The Wichita radar (KICT), 103 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667
WGUS43 KDDC 091952
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Dodge City KS
252 PM CDT TUE OCT 9 2018
KSC151-100745-
/O.NEW.KDDC.FA.W.0021.181009T1952Z-181010T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pratt KS-
252 PM CDT TUE OCT 9 2018
The National Weather Service in Dodge City has issued a
* Flood Warning for...
East central Pratt County in south central Kansas...
* Until 245 AM CDT Wednesday.
* At 247 PM CDT, emergency management reported flooding along the
Ninnescah River in Pratt County.
* Some locations that will experience flooding include...
Pratt.
Flood waters are moving down the Ninnescah River around and
downstream from the city of Pratt. The river gage in Pratt currently
shows a stage of 9 feet. At this time, the river is expected to
crest at around 10 feet later tonight or Wednesday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3767 9847 3765 9847 3765 9860 3762 9867
3763 9877 3765 9877 3764 9868 3766 9864
3767 9855
$$
GERARD1 follow-up statement
466
WGUS83 KDDC 100741
FLSDDC
Flood Statement
National Weather Service Dodge City KS
241 AM CDT WED OCT 10 2018
KSC151-100749-
/O.EXP.KDDC.FA.W.0021.000000T0000Z-181010T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pratt KS-
241 AM CDT WED OCT 10 2018
...THE FLOOD WARNING WILL EXPIRE AT 245 AM CDT FOR EAST CENTRAL PRATT
COUNTY...
Flood waters have receded, and are no longer expected to pose a
threat to life or property. Water may still be covering portions of
a few secondary roads near South Fork Ninnescah River near Pratt
early this morning. Please continue to heed any road closures and do
not drive into water that does cover the road.
LAT...LON 3767 9847 3765 9847 3765 9860 3762 9867
3763 9877 3765 9877 3764 9868 3766 9864
3767 9855
$$
RBURGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this areal flood warning went out at Oct 9, 1:23 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Oct 9, 1:23 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 123 PM CDT Tue Oct 9 2018 ...updated discussion... .SHORT TERM...(This evening through Wednesday) Issued at 123 PM CDT Tue Oct 9 2018 The synoptic trof that has brought days of rains with significant rainfall has finally started to move out of the region. Rain and clouds will exit the FA through this evening from the south to the north. A ridge of high pressure will build in its wake. There will be weak cold air advection associated with this. Do have a freeze warning for 4 counties across the NW. Main fly in the ointment for this is cloud cover. Models do show partial clear and with weak CAA in place, temperatures could get near freezing. The area that is in the freeze warning is just climo for their first freeze and along low lying areas such as near the Ark river basin. Otherwise, lows to the east should be warmer with additional/lingering cloud cover. For Wednesday, high pressure will be in control and the area should dry out. Highs should be mainly in the 50s. .LONG TERM...(Wednesday night through Tuesday) Issued at 123 PM CDT Tue Oct 9 2018 Will have to watch for the freezing potential for Thursday morning. High pressure is just to our north and winds are weaker. In addition, not much in the way of clouds are expected through the overnight period. A large area of the NW and N zones may get close to freezing. Will defer a headline for now as we have hydro concerns and freezing concerns already during the short term period. The GFS and EC disagree with the slight chance of showers on Thursday. A better chance at precip is still indicated by long range models next weekend. Here the synoptic wave driving the weather is strong than compared to the Thursday system. In addition, there is more in the way of boundary layer moisture as well. The EC does have cold enough 850-hPa temperatures for some mixed precipitation and even snow on Sunday. Confidence in the thermal fields is low at this point. The EC is still advertising cold air moving in the wake of the system and a freeze or even a hard freeze may be possible Monday morning for much of the FA. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1200 PM CDT Tue Oct 9 2018 MVFR/IFR flight conditions will improve to VFR later this evening as the storm system exits the region. Showers will continue to move out of the area through this afternoon with KHYS clearing last. Otherwise, winds will be NW/N 15-30 kt decreasing 10-20 kt later tonight. && .PRELIMINARY POINT TEMPS/POPS... DDC 47 35 55 35 / 100 10 0 10 GCK 44 34 53 33 / 100 20 0 10 EHA 46 33 56 35 / 90 10 0 10 LBL 49 34 56 34 / 80 10 0 10 HYS 45 36 52 31 / 100 40 0 0 P28 63 41 58 40 / 100 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES...C Flood Watch until 7 PM CDT this evening for KSZ030-031-045-046- 064>066-079-081-090. Freeze Warning from 2 AM CDT /1 AM MDT/ to 10 AM CDT /9 AM MDT/ Wednesday for KSZ043-061-062-074. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, Oct 9, 4:24 AM CDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 424 AM CDT Tue Oct 9 2018 KSZ030-031-043>046-061>066-074>081-084>090-101000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 424 AM CDT Tue Oct 9 2018 /324 AM MDT Tue Oct 9 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Showers and thunderstorms, heavy at times, can be expected across western and central Kansas today. A Flood Watch is currently in effect. Please see the latest Flood Watch product for more information. Temperatures tonight are expected to fall back into the low to mid 30s with frost possible west of highway 283. A Freeze Watch is currently in effect for late tonight. Please see the latest Freeze Watch product for more information. Day 1 Hazards ------------- * Flooding: Extreme risk * Lightning: Limited risk * Non-thunderstorm wind: Limited risk * Fog: Limited risk * Freeze: Elevated risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- A Freeze Watch is currently in effect for early Wednesday morning. Please see the latest Freeze Watch product for more information. Temperatures falling in to 32 degrees or lower are expected across portions of western Kansas this weekend. Days 2-7 Hazards ---------------- * Wednesday - Freeze: Significant risk * Thursday - Lightning: Limited risk * Friday No hazards. * Saturday - Non thunderstorm wind: Limited risk - Freeze: Elevated risk * Sunday - Non thunderstorm wind: Limited risk - Freeze: Extreme risk - Snow: Limited risk * Monday - Freeze: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Oct 9, 12:36 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1236 PM CDT TUE OCT 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLASH FLOOD MEDICINE LODGE 37.29N 98.58W
10/09/2018 BARBER KS LAW ENFORCEMENT
SEVERAL ROADS UNDER WATER. MEDICINE LODGE
CITY PARK SUBMERGED.
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 4:46 AM CDT | Freeze Watch | DDC | Hamilton, Kearny, Scott, Stanton | 8 hr |
| Oct 9, 10:40 AM CDT | Flash Flood Warning | DDC | Barber, Pratt | 5 hr |
| Oct 9, 12:33 PM CDT | Freeze Warning | DDC | Hamilton, Kearny, Scott, Stanton | 21 hr |
| Oct 9, 3:48 PM CDT | Areal Flood Warning | DDC | Barber, Pratt, Stafford | 24 hr |
| Oct 9, 5:05 PM CDT | Frost Advisory | DDC | Finney, Grant, Gray, Haskell, Lane, Meade and 3 more | 17 hr |
Nearby
Areal Flood Warnings in Kansas, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.